Flood, Clearwater
- When
- May 1, 12:00 AM CST to May 4, 12:49 PM CST
- Where
- Clearwater County, 14.98 mi NNW of Berner to 12.7 mi SSW of Zerkel
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 48.010, -95.560
Melting snow caused overland flooding across portions of northeast North Dakota. Many rural roads were closed due to high water from the melting snow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Melting snow caused overland flooding across portions of northeast North Dakota. Many rural roads were closed due to high water from the melting snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 30, 10:48 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1148 PM CDT TUE APR 30 2013 .UPDATE... ISSUED AT 1147 PM CDT TUE APR 30 2013 NO CHANGES PLANNED FOR THIS UPDATE...WITH A COLD NIGHT IN STORE FOR THE REGION. UPDATE ISSUED AT 955 PM CDT TUE APR 30 2013 A COLD NIGHT IS EXPECTED AND WILL LOWER TEMPS A BIT WITH TEMPS ALREADY IN THE MID 20S NEAR LANGDON. WINDS SHOULD REMAIN ELEVATED A BIT OVERNIGHT...SO THIS AND CLOUDS WILL KEEP TEMPS FROM GETTING TOO COLD. THERE COULD BE A FLURRY IN THE NORTH...BUT NO MEASURABLE PRECIP IS EXPECTED. OTHER THAN TWEAKING OVERNIGHT LOWS DOWN A BIT...NO OTHER CHANGES PLANNED. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 330 PM CDT TUE APR 30 2013 FORECAST CHALLENGE THROUGH THE SHORT TERM CONCERNS MAINLY CLOUD TRENDS/TEMPERATURES. MODELS IN GOOD AGREEMENT AND WILL USE BLEND FOR FORECAST. WINDS EXPECTED TO SUBSIDE THIS EVENING HOWEVER WILL STILL MAINTAIN SOME MIXING OVERNIGHT. CLOUDS WILL ALSO IMPACT TEMPERATURES OVERNIGHT. EXPECT CLOUDS TO HOLD TOUGH ACROSS THE FAR NORTH OVERNIGHT WITH DECREASING CLOUDS AS YOU GO SOUTH THROUGH THE FA. PRETTY STRONG COLD ADVECTION AS SECONDARY COLD FRONT DROPS THROUGH FA WITH 850MB TEMPERATURES FROM -10 TO -12C BY MORNING. EXPECT ROUGHLY NORTHERN HALF OF FA TO DROP BLO FREEZING WITH REMAINDER A FEW DEGREES EITHER SIDE. HIGH PRESSURE TO BUILD IN WEDNESDAY. COLD ADVECTION LEVELS OFF HOWEVER COLD START AND DEVELOPING CU FIELD WILL HOLD TEMPERATURES DOWN MOST ACROSS THE NORTH. SOUTHERN AREAS MAY SEE A LITTLE MORE SOLAR. ANOTHER COLD NIGHT WITH LIMITED CLOUD COVER AND CLEAR SKIES. MOST AREAS AGAIN WILL SEE SUB FREEZING MINIMUMS. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 330 PM CDT TUE APR 30 2013 AS COLUMN GRADUALLY MODERATES EXPECT GRADUAL WARMING TREND THE REMAINDER OF THE WORK WEEK. MODELS STILL DIFFER QUITE A BIT ON DEVELOPING CUT OFF LOW AND WHICH WAY IT DRIFTS SO WILL KEEP LOW END POPS GOING ACROSS SE FA. FOR FRI NIGHT THRU TUE THERE CONTINUES TO BE HIGH VARIABILITY BETWEEN THE MODELS WITH THE CUTOFF LOW OVER THE CENTRAL PLAINS AND WHAT HAPPENS AS IT FINALLY MOVES EAST. AS FOR THE CUTOFF LOW THE GFS REMAINS THE FURTHEST SOUTH THE ECMWF THE FURTHEST NORTH AND THE GEM IN BETWEEN. DEPENDING ON WHAT THE CUTOFF LOW DOES WILL HAVE HUGE IMPACTS ON PCPN AND TEMPS. WITH THE DIFFERENCES WILL BASICALLY STICK WITH THE WPC GUIDANCE. FOR TEMPS AFTER THE CUTOFF LOW FINALLY MOVES EAST THE LATEST ECMWF SHOWS A 500MB TROUGH WITH COOLER TEMPS WHILE THE GFS SHOWS RIDGING AND WARMER TEMPS. ALL SAID IT REMAINS A LOW CONFIDENCE FORECAST. && .HYDROLOGY... ISSUED AT 955 PM CDT TUE APR 30 2013 SMALL ADDITIONAL RISES ARE EXPECTED TO CONTINUE TONIGHT FOR THE FARGO AND HALSTAD GAUGES AS THEY ARE EXPECTED TO REACH THEIR RESPECTIVE... PRELIMINARY CRESTS LATER TONIGHT. AT EAST GRAND FORKS...THE CREST HAS BEEN LOWERED TO NEAR 41.5 FEET BY THURSDAY AND FRIDAY. OBSERVATIONS UPSTREAM SUPPORT A PEAK FLOW AROUND 45000 CUBIC FEET PER SECOND AT EAST GRAND FORKS. THE GRAFTON GAUGE...WHICH HAD A LOCAL CONTRIBUTION FROM RAINFALL MONDAY NIGHT...ALSO APPEARS TO HAVE A SLOWER RATE OF RISE. WATER INPUT FROM HOMME DAM IS EXPECTED TO MAINTAIN A FLAT CREST FOR ABOUT 36 HOURS. IN TERMS OF AREAL FLOODING....FLOOD WARNINGS REMAIN IN EFFECT UNTIL 7 PM FRIDAY FOR NORTH DAKOTA COUNTIES ADJACENT TO THE CANADIAN BORDER...WALSH COUNTY ND AND CLEARWATER AND BELTRAMI COUNTIES OF MINNESOTA. RAIN AMOUNTS OF AROUND 1 INCH MONDAY NIGHT CONTINUES TO IMPACT WALSH COUNTY. THE REMAINDER OF THE COUNTIES ARE STILL DEALING PRIMARILY WITH MELTING SNOW WHICH WILL CONTRIBUTE TO OVERLAND FLOODING AND IMPACTED ROADS FOR THE REMAINDER OF THE WORK WEEK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...DK SHORT TERM...VOELKER LONG TERM...GODON HYDROLOGY...CS/BRAMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 611 AM CDT TUE APR 30 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 611 AM CDT TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THIS MORNING BEFORE TAPERING OFF BY AFTERNOON. SOME LOCATIONS COULD GET UP TO A QUARTER OF AN INCH OF ADDITIONAL RAINFALL THIS MORNING IN ADDITION TO RAIN FROM YESTERDAY AFTERNOON AND LAST NIGHT. WHERE HEAVIER AMOUNTS FELL...OVERLAND FLOODING COULD BE EXACERBATED AND INCREASE THE CRESTS OF RIVERS. WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH BY AFTERNOON FROM THE RED RIVER VALLEY WESTWARD WITH SOME GUSTS TO 45 MPH POSSIBLE. WINDS WILL CREATE PROBLEMS FOR HIGH PROFILE VEHICLES AND COULD BRING WAVES TO SWOLLEN RIVERS AND AREAS WITH OVERLAND FLOODING. LEVEES AND DIKES SHOULD BE WATCHED FRO EROSION. WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. THERE IS THE CHANCE FOR A FEW SNOW SHOWERS ALONG THE CANADIAN BORDER LATE THIS AFTERNOON. NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439697, 439698.